Chaotic behavior of a class of discontinuous dynamical systems of fractional-order. (English) Zbl 1194.93087

Summary: In this paper, the chaos persistence in a class of discontinuous dynamical systems of fractional-order is analyzed. To that end, the initial value problem is first transformed, by using the Filippov regularization [A. F. Filippov, Differential equations with discontinuous right-hand side. Moskva: “Nauka” (1985; Zbl 0571.34001)], into a set-valued problem of fractional-order, then by Cellina’s approximate selection theorem [J. P. Aubin and A. Cellina, Differential inclusions. Set-valued maps and viability theory, Grundlehren der Mathematischen Wissenschaften, 264. Berlin etc.: Springer-Verlag (1984; Zbl 0538.34007); J.-P. Aubin and H. Frankowska, Set-valued analysis, Boston: Birkhäuser (1990; Zbl 0713.49021)]. The problem is approximated into a single-valued fractional-order problem, which is numerically solved by using a numerical scheme proposed by [K. Diethelm, N. J. Ford, A. D. Freed, Nonlinear Dyn. 29, No. 1–4, 3–22 (2002; Zbl 1009.65049)]. Two typical examples of systems belonging to this class are analyzed and simulated.


93C15 Control/observation systems governed by ordinary differential equations
37M99 Approximation methods and numerical treatment of dynamical systems
Full Text: DOI arXiv


[1] Filippov, A.F.: Differential Equations with Discontinuous Right-Hand Sides. Kluwer Academic, Dordrecht (1988) · Zbl 0664.34001
[2] Aubin, J.-P., Cellina, A.: Differential Inclusions Set-valued Maps and Viability Theory. Springer, Berlin (1984) · Zbl 0538.34007
[3] Aubin, J.-P., Frankowska, H.: Set-valued Analysis. Birkhäuser, Boston (1990) · Zbl 0713.49021
[4] Diethelm, K., Ford, N.J., Freed, A.D.: Predictor-corrector approach for the numerical solution of fractional differential equations. Nonlinear Dyn. 29, 3–22 (2002) · Zbl 1009.65049
[5] Andronov, A.A., Vitt, A.A., Khaikin, S.E.: Theory of Oscillators. Pergamon, Oxford (1966) · Zbl 0188.56304
[6] Buhite, J.L., Owen, D.R.: An ordinary differential equation from the theory of plasticity. Arch. Ration. Mech. Anal. 71, 357–383 (1979) · Zbl 0424.73031
[7] Clarke, F.H.: Optimization and Non-smooth Analysis. Wiley, New York (1983) · Zbl 0582.49001
[8] Deimling, K.: Multivalued differential equations and dry friction problems. In: Fink, A.M., Miller, R.K., Kliemann, W. (eds.) Proc. Conf. Delay and Differential Equations, pp. 99–106. World Scientific, Singapore (1992) · Zbl 0820.34009
[9] Schilling, K.: An algorithm to solve boundary value problem for differential equations and applications in optimal control. Numer. Funct. Anal. Optim. 10, 733–764 (1989) · Zbl 0666.49001
[10] Wiercigroch, M., de Kraker, B.: Applied Nonlinear Dynamics and Chaos of Mechanical Systems with Discontinuities. World Scientific, Singapore (2000) · Zbl 0953.70001
[11] Bagley, R.L., Calico, R.A.: Fractional order state equations for the control of viscoelastically damped structures. J. Guid. Control Dyn. 14, 304–311 (1991)
[12] Nakagava, M., Sorimachi, K.: Basic characteristics of a fractance device. IEICE Trans. Fundam. Electron. E75-A(12), 1814–1818 (1992)
[13] Oustaloup, A.: La Derivation Non Entiere: Theorie, Synthese et Applications. Hermes, Paris (1995)
[14] Sun, H.H., Abdelwahad, A.A., Onaral, B.: Linear approximation of transfer function with a pole of fractional order. IEEE Trans. Autom. Control 29, 441–444 (1984) · Zbl 0532.93025
[15] Podlubny, I.: Fractional Differential Equations. Academic Press, San Diego (1999) · Zbl 0924.34008
[16] Ichise, M., Nagayanagi, Y., Kojima, T.: An analog simulation of noninteger order transfer functions for analysis of electrode process. J. Electroanal. Chem. 33, 253–265 (1971)
[17] Podlubny, I., Petráš, I., Vinagre, B.M., O’Leary, P., Dorcák, L.: Analogue realization of fractional-order controllers. Nonlinear Dyn. 29(1–4), 281–296 (2002) · Zbl 1041.93022
[18] Laskin, N.: Fractional market dynamics. Physica A 287, 482–492 (2000)
[19] Kusnezov, D., Bulgac, A., Dang, G.D.: Quantum Levy processes and fractional kinetics. Phys. Rev. Lett. 82, 1136–1139 (1999)
[20] Taubert, K.: Converging multistep methods for initial value problems involving multivalued maps. Computing 27, 123–136 (1981) · Zbl 0465.65038
[21] Dontchev, A., Lempio, F.: Difference methods for differential inclusions. SIAM Rev. 34, 263–294 (1992) · Zbl 0757.34018
[22] Kastner-Maresch, A., Lempio, F.: Difference methods with selection strategies for differential inclusions. Numer. Funct. Anal. Optim. 14, 555–572 (1993) · Zbl 0807.65085
[23] Danca, M.-F., Codreanu, S.: On a possible approximation of discontinuous dynamical systems. Chaos Solitons Fractals 13, 681–691 (2002) · Zbl 1046.34015
[24] Diethelm, K., Ford, N.J.: Analysis of fractional differential equations. J. Math. Anal. Appl. 265, 229–248 (2002) · Zbl 1014.34003
[25] Diethelm, K.: An algorithm for the numerical solution of differential equations of fractional order. Electron. Trans. Numer. Anal. 5, 1–6 (1997) · Zbl 0890.65071
[26] Lubich, C.: Discretized fractional calculus. SIAM J. Math. Anal. 17, 704–719 (1986) · Zbl 0624.65015
[27] Shokooh, A., Suarez, L.E.: A comparison of numerical methods applied to a fractional model of damping materials. J. Vib. Control 5, 331–354 (1999)
[28] Samko, S.G., Kilbas, A.A., Marichev, O.I.: Fractional Integrals and Derivatives: Theory and Applications. Gordon & Breach, Yverdon (1993) · Zbl 0818.26003
[29] Press, W.H., Teukolsky, S.A., Vetterling, W.T., Flannery, B.P.: Numerical Recipes in C, The Art of Scientific Computing, 2nd edn. Cambridge University Press, Cambridge (1992) · Zbl 0845.65001
[30] Charef, A., Sun, H.H., Tsao, Y.Y., Onaral, B.: Fractal system as represented by singularity function. IEEE Trans. Automat. Control 37, 1465–1470 (1992) · Zbl 0825.58027
[31] Petráš, I.: Chaos in the fractional-order Volta’s system: modeling and simulation. Nonlinear Dyn. 57(1–2), 157–170 (2009) · Zbl 1176.34050
[32] Ahmad, W.M., Sprott, J.C.: Chaos in fractional-order autonomous nonlinear systems. Chaos Solitons Fractals 16, 339–351 (2003) · Zbl 1033.37019
[33] Hartley, T.T., Lorenzo, C.F., Qammer, H.K.: Chaos in a fractional order Chua’s system. IEEE T. Circuits-I 42(8), 485–490 (1995)
[34] Arena, P., Caponetto, R., Fortuna, L., Porto, D.: Chaos in a fractional order Duffing system. In: Proceedings ECCTD, Budapest, September, pp. 1259–1262 (1997)
[35] Wu, X.-J., Shen, S.-L.: Chaos in the fractional-order Lorenz system. Int. J. Comput. Math. 86(7), 1274–1282 (2009) · Zbl 1169.65115
[36] Lu, J.G.: Chaotic dynamics of the fractional-order Lü system and its synchronization. Phys. Lett. A 354, 305–311 (2006)
[37] Aziz-Alaoui, M.A., Chen, G.: Asymptotic analysis of a new piecewise-linear chaotic system. Int. J. Bifurc. Chaos 12(1), 147–157 (2002) · Zbl 1047.34055
[38] Sprott, J.C.: A new class of chaotic circuit. Phys. Lett. A 266, 19–23 (2000)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.